MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE
Catalog Number TX30B
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: (b)(6) 2019.Batch#: t5al29.Additional information received: just for clarification, the issue with the device occurred after the surgical procedure was converted from an exploratory laparoscopy to a laparotomy correct? when the staple line showed questionable integrity, were there staples missing from the staple line? or were staples not completely formed in a b-form shape (malformed)? i was not present during the case, and was not provided with that information.It was only reported that the staples showed questionable integrity.Investigation summary: the analysis results showed that the tx30b device arrived with no apparent damage and with no reload present.The device was tested for functionality with a test reload and it fired and formed all the staples as intended.The device fired without any difficulties, the staples were noted to have a proper b-formation and the staple line was complete.Event could not be confirmed as no cartridge was returned for analysis.This report is not intended to deny that a problem was experienced with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance's were identified.
 
Event or Problem Description
It was reported that during an exploratory laparoscopy converted to a laparotomy, it was stated that once converted they recognized the bowel had perforated, so they used the stapler to close the perforation.The staple line showed questionable integrity so the surgeon oversewed the staple line to successfully complete the procedure.There were no patient consequences.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8879244
Report Number3005075853-2019-21129
Device Sequence Number2447706
Product Code GDW
UDI-Device Identifier10705036003311
UDI-Public10705036003311
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Catalogue NumberTX30B
Device Lot NumberT40716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1